Alert archive / New York / Wind Advisories in 2022

Wind Advisory 11, NWS New York, NY

December 15, 20224 counties in Connecticut; 5 counties in New York

NWS New York, NY issued this wind advisory at Dec 15, 2022, 3:43 AM EST for 4 counties in Connecticut; 5 counties in New York. It took effect at Dec 16, 2022, 4:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2022, 3:43 AM EST (08:43 UTC)
In effect from
Dec 16, 2022, 4:00 AM EST
Expired
Dec 16, 2022, 1:22 PM EST
In force
9 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bronx County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 39 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2022-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2022-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WWUS71 KOKX 150843
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
343 AM EST Thu Dec 15 2022

CTZ011-012-NYZ079-081-152100-
/O.NEW.KOKX.WI.Y.0011.221216T0900Z-221216T2300Z/
Southern Middlesex-Southern New London-Northeast Suffolk-
Southeast Suffolk-
343 AM EST Thu Dec 15 2022

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Connecticut, Southern Middlesex and Southern New 
  London Counties. In New York, Northeast Suffolk and Southeast 
  Suffolk Counties.

* WHEN...From 4 AM to 6 PM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects,
  including outdoor holiday decorations. Tree limbs could be blown
  down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
721 
WWUS71 KOKX 151811
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
111 PM EST Thu Dec 15 2022

CTZ009-010-NYZ071-080-179-161000-
/O.EXA.KOKX.WI.Y.0011.221216T0900Z-221216T2300Z/
Southern Fairfield-Southern New Haven-Southern Westchester-
Southwest Suffolk-Southern Nassau-
111 PM EST Thu Dec 15 2022

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts 45 to 50 mph 
  expected.

* WHERE...In Connecticut, Southern Fairfield and Southern New 
  Haven Counties. In New York, Southern Westchester, Southwest 
  Suffolk and Southern Nassau Counties.

* WHEN...From 4 AM to 6 PM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CTZ011-012-NYZ079-081-161000-
/O.CON.KOKX.WI.Y.0011.221216T0900Z-221216T2300Z/
Southern Middlesex-Southern New London-Northeast Suffolk-
Southeast Suffolk-
111 PM EST Thu Dec 15 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Connecticut, Southern Middlesex and Southern New 
  London Counties. In New York, Northeast Suffolk and Southeast 
  Suffolk Counties.

* WHEN...From 4 AM to 6 PM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
730 
WWUS71 KOKX 160318
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
1018 PM EST Thu Dec 15 2022

CTZ009>012-NYZ071-079>081-179-161100-
/O.CON.KOKX.WI.Y.0011.221216T0900Z-221216T2300Z/
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Southern Westchester-Northeast Suffolk-
Southwest Suffolk-Southeast Suffolk-Southern Nassau-
1018 PM EST Thu Dec 15 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Connecticut, Southern Fairfield, Southern New 
  Haven, Southern Middlesex and Southern New London Counties. In 
  New York, Southern Westchester, Northeast Suffolk, Southwest 
  Suffolk, Southeast Suffolk and Southern Nassau Counties.

* WHEN...From 4 AM to 6 PM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
742 
WWUS71 KOKX 160631
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
131 AM EST Fri Dec 16 2022

NYZ073-078-176-177-162100-
/O.EXB.KOKX.WI.Y.0011.221216T0900Z-221216T2100Z/
Bronx-Northwest Suffolk-Northern Queens-Northern Nassau-
131 AM EST Fri Dec 16 2022

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Bronx, Northwest Suffolk, Northern Queens and Northern 
  Nassau Counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Scattered tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CTZ009>012-NYZ071-079>081-179-162100-
/O.EXT.KOKX.WI.Y.0011.221216T0900Z-221216T2100Z/
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Southern Westchester-Northeast Suffolk-
Southwest Suffolk-Southeast Suffolk-Southern Nassau-
131 AM EST Fri Dec 16 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Connecticut, Southern Fairfield, Southern New 
  Haven, Southern Middlesex and Southern New London Counties. In 
  New York, Southern Westchester, Northeast Suffolk, Southwest 
  Suffolk, Southeast Suffolk and Southern Nassau Counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Scattered tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
325 
WWUS71 KOKX 161822
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
122 PM EST Fri Dec 16 2022

CTZ009>012-NYZ071-073-078>081-176-177-179-161930-
/O.CAN.KOKX.WI.Y.0011.000000T0000Z-221216T2100Z/
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Southern Westchester-Bronx-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Nassau-
122 PM EST Fri Dec 16 2022

...WIND ADVISORY IS CANCELLED...

Winds have diminished and frequent gusts to advisory criteria are
no longer expected, therefore the Wind Advisory has been 
cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Dec 15, 12:33 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Dec 15, 12:33 AM EST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service New York NY
1233 AM EST Thu Dec 15 2022

.SYNOPSIS...
Strong high pressure in Quebec moves farther east tonight into
Thursday. It will then gradually weaken and move farther east
Thursday night into Friday. Meanwhile, a low pressure area
develops Thursday and approaches the region from the south and
west. It deepens and moves to south of Long Island Thursday
night and then will track east while slightly deepening. This
coastal low impacts the area into Friday night. High pressure
slowly builds to the southwest of the region Saturday into
Monday, and then remains to the west of the area into the middle
of next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Forecast is on track. Some high clouds are moving in from the
southwest in association with the approaching frontal system.
As the clouds filter in, temperatures will remain constant or
rise, especially for the outlying areas.

Strong high pressure based in Quebec builds into the area
tonight. Dry conditions continue. Winds at the surface
eventually decrease and transition from northerly to
northeasterly. Cirrus clouds will continue to move in tonight,
eventually lowering and thickening towards Thursday morning.

Forecast lows are in the low 20s to low 30s with some
radiational cooling expected. Used a combination of MOS
consensus and NBM for the lows.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Updated for current conditions, temperatures, dew points, and
winds.

Winter storm watch in effect for Orange County NY Thursday
afternoon into Friday morning. Winter weather advisory in effect
for Western Passaic County NJ Thursday afternoon into Thursday
night.

Main points here are with the upcoming coastal storm, which
appears to potentially have significant wintry precipitation for
Orange County NY and to a lesser extent Western Passaic NJ.
Orange County NY especially the higher elevations northwest of
I-84 are forecast to receive the most snow, along with sleet and
some light ice accumulations with some freezing rain expected,
mainly from Thursday afternoon through Friday morning. Snow as
well as sleet and freezing rain is expected as well for Western
Passaic NJ, mainly Thursday afternoon through the first half of
Thursday night.

Outside of Orange County NY and Western Passaic NJ, the rest of
the Lower Hudson Valley, rest of NE NJ, and interior SW CT is
expected to have mostly a rain and snow mix with some sleet also
expected along with spotty freezing rain. The lack of coverage
of freezing rain and ice accumulation is why no winter weather
advisory was issued for these locations. Along the coast,
including the NYC Metro, coastal CT and Long Island, pretty much a
plain rain event is expected. The maritime influence will allow
for relatively warmer temperatures along the coast and the higher
terrain inland will be farther away from this flow and will have
some blockage of the flow. Therefore inland locations will be
relatively cooler.

A note about the overall uncertainty with the event. This seems
to be an event that will be quite dependent on elevation. Higher
elevations are going to have a greater chance of getting snow.
The gradient of snow forecast in Orange could turn out to be
higher than forecast with quite a contrast between southern
Orange County with only perhaps up to 1 inch of snow to NW parts
of Orange County where snowfall totals could possibly exceed 8
inches. There do exist forecast scenarios that produce more
precipitation with potentially a few more inches of snow across
the interior locations than currently forecast. The coastal
locations hardly have other forecast scenarios where there is even
1 inch of snow, high end amounts here near a tenth of an inch for
some spots.

Strong high pressure based in Quebec narrowly stretching
southward into the forecast region Thursday morning will keep
subsidence and dry conditions in place. The high pressure area
will gradually weaken and shift farther east Thursday.
Meanwhile, a low pressure area develops and approaches the
region Thursday from the south and west.

Would expect initially pretty low levels in the atmosphere that
will take some extra time to saturate. This will also likely
mean a quick lowering of temperatures to the wet bulb
temperatures once precipitation begins as dewpoints will be
lower initially.

Isentropic lift increases during the day with overrunning
precipitation starting potentially late morning, but becoming
likely in the afternoon for parts of the Lower Hudson Valley and
Northeast NJ. By late afternoon, much of the western half of the
region expected to have precipitation. Precipitation type, snow
for NW Orange County and more of a wintry mix to the south and
east but plain rain along the coast including NYC. Could briefly
have some mix with snow or perhaps sleet for parts of NYC and
adjacent parts of NE NJ as well as Southern Westchester NY.

Precipitation becomes widespread Thursday night across the
entire region, with omega increasing in the low to mid levels.
Precipitation type is rain for coastal areas and wintry mix
inland with mostly snow for NW Orange County. Low to mid level
Q vector convergence increase late Thursday night into Friday
morning. Vertical atmospheric column forecast to have most
moisture Thursday evening through Friday morning. Moderate to
potentially heavy rain forecast along the coast with potentially
moderate wintry mix inland is forecast.

Precipitation continues Friday, moderate to possibly heavy at
times early, then lessening in intensity in the afternoon.
Again, rain for coastal areas, wintry mix inland. Late morning
through afternoon Friday, rain for all areas except Orange
County where there will still be a mix of rain and snow.

Winds will be increasing Thursday afternoon through Thursday
night into early Friday. Maximum winds forecast in the late
Thursday night through Friday morning time period. Coastal areas
are forecast to get gusts around 40 mph with some peaks around
45 mph for parts of Long Island. Inland, max wind gusts mostly
in the 30 to 40 mph range. With this being more than 24 hours
out, and the wind gusts are marginal, just meeting the criteria
for wind advisory, held off on wind advisory issuance.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A coastal low will be moving northeast of the area Friday night into
Saturday with precipitation coming to an end early Saturday morning.
The precipitation will be mostly light rain, and then as colder air
wraps in behind the departing low some light snow may mix in or
changeover to all snow before ending.

Once the precipitation ends a prolonged tranquil period is expected
into the middle of next week. Surface high pressure builds in slowly
to the southwest as the upper flow remains dominated by a northern
stream closed low across southern Canada, that lifts slowly
northward as the flow become more zonal across the northern tier of
the U.S. Temperatures through the extended period will be near to
slightly below normal as the flow will be generally westerly, with
no surges of cold air expected.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
High pressure will continue to nose down from the north through
tonight, then weaken on Thursday. Low pressure approaches from the
southwest late in the day Thursday.

N winds will be gradually veer around to the NE at less than 10 kt
overnight, then become E on Thursday. As the low slowly approaches
and strengthens Thursday, winds will increase through the day.
Sustained winds of 10-15 kt with gusts of 20-30 kt are expected
toward evening Thursday, then increasing to 15 to 20 kt with gusts
up to 25 to 35 kt overnight Thursday.

MVFR cigs come in from the east and south by mid morning Thursday.
KGON should see MVFR cigs first by around 15Z, but there is a low
chance this could happen as late as late tonight. The city terminals
could see some MVFR cigs move in between 15-18Z, but more likely
after 18Z Thursday. IFR are possible late in the TAF period.

KSWF will see a period of snow to start off, transitioning to a mix
of rain and snow by late Thursday evening. There is a low chance of
seeing sleet and/or freezing rain, with slightly higher chances of
these conditions possible after 06Z Friday.

Less than 0.5" of snow is currently forecast for KSWF

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

No unscheduled AMD expected tonight. Amendments expected Thursday
due to wind speeds and changing flight categories.

.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.Late Thursday night and Friday...MVFR to IFR cond expected, with
snow changing to rain at KSWF and all rain elsewhere. There is a low
chance of -PL and/or freezing rain mixing in at KSWF after 06Z. E
winds G25-35kt NYC metro/coastal terminals, with FL020 winds
increasing to 45-50 kt after 06Z. E winds G20-25kt farther inland,
possibly shift NE. An isolated gust to 40 kt is not out of the
question.
.Friday night...MVFR to IFR initially, with precip ending, possibly
mixing with or changing briefly back to snow at KSWF. W winds G20-
25kt NYC metro/coastal terminals.
.Saturday through Monday...VFR. W winds G20kt.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Overnight, Other than some occasional gusts to 25 kt, we are
generally looking a sub-SCA conditions on the area waters. This
continues into Thursday and then the ocean could have some SCA
level gusts Thursday, especially during the afternoon with some
occasional 25 kt gusts late in the afternoon for non-ocean
waters as well.

For the coastal storm impacts, gales are expected for all waters
Thursday night into Friday morning. The gales drop to SCA level
winds Friday afternoon for the western waters but stay for the
eastern waters.

Deepening low pressure, expected to be just east of the forecast
waters Friday night, will track along the New England coast Friday
night, and then track slowly east into the Canadian Maritimes Saturday
and Saturday night. Meanwhile high pressure will be building in to
the southwest of the waters Saturday night through Monday. Small
craft advisory conditions will be likely across all the forecast
waters Friday night, except New York Harbor which may be only into
Friday evening. Then as the low moves slowly eastward and the
pressure gradient weakens SCA conditions will slowly lower from west
to east through Saturday. However, SCA conditions remain on the
ocean waters Saturday night and Sunday, and potentially through
Monday night.

&&

.HYDROLOGY...
Around 1 to 2 inches of liquid equivalent expected with the
coastal storm. No hydrologic issues expected with rain spread
out over a long period of time Thursday afternoon through
Friday.

No hydrologic impacts are expected Saturday through the middle of
next week.

&&

.TIDES/COASTAL FLOODING...
A strengthening east to northeast gale between a departing high and
deepening coastal low pressure tracking south of the region will
bring potential for localized minor coastal flooding along W LI
Sound (elevated water levels w/ 2-4 ft breaking surf on a due east
fetch) and the southern bays of Nassau County during the times of
high tide Thursday night, with more widespread threat for minor
coastal flooding along vulnerable areas of NY Harbor, LI and coastal
CT Friday afternoon.

Most locations need 2 1/2 to 3 1/2 feet of surge just to reach minor
flood thresholds, which should limit the threat to isolated minor
coastal flooding Thu Night. The timing of wind shift from the E/NE
to the NNE behind the departing and strengthening low pressure
Friday afternoon will be critical to determine if we are looking at
potential for some locally moderate coastal flooding along the south
shore bays of LI and north facing shorelines of the twin forks.
Windshift after high tide would increase the threat for locally6
moderate. At this point with timing uncertainty a middle of the road
with slight lean towards worst case scenario was used.

Along the beach front, beach flooding and erosion are likely during
the Friday afternoon high tide with elevated water levels and
breaking e to w surf peaking at 4 to 8 ft. Scattered areas of dune
erosion are possible as well, but overwashes are not expected.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Winter Storm Watch from noon EST today through Friday morning
     for NYZ067.
NJ...Winter Weather Advisory from 1 PM this afternoon to 1 AM EST
     Friday for NJZ002.
MARINE...Gale Warning from 6 PM this evening to 6 PM EST Friday for
     ANZ331-332-340-345-350-353.
     Gale Warning from 6 PM this evening to 1 PM EST Friday for
     ANZ335-338-355.

&&

SYNOPSIS...JM/MET
NEAR TERM...BC/JM/JP/MET
SHORT TERM...JM
LONG TERM...MET
AVIATION...JP
MARINE...BC/JM/MET
HYDROLOGY...JM/MET
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 14, 4:38 PM EST, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
438 PM EST Wed Dec 14 2022

CTZ007>012-NJZ004-006-103>108-NYZ071>075-078>081-176>179-152145-
Northern Middlesex-Northern New London-Southern Fairfield-
Southern New Haven-Southern Middlesex-Southern New London-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
438 PM EST Wed Dec 14 2022

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ067-152145-
Orange-
438 PM EST Wed Dec 14 2022

...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-345-350-353-152145-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
438 PM EST Wed Dec 14 2022

...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 PM EST FRIDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-355-152145-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
438 PM EST Wed Dec 14 2022

...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 1 PM EST FRIDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-152145-
Western Passaic-
438 PM EST Wed Dec 14 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST
FRIDAY...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005-006-NYZ068>070-152145-
Northern Fairfield-Northern New Haven-Putnam-Rockland-
Northern Westchester-
438 PM EST Wed Dec 14 2022

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Tonight.

Hazardous weather not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is potential for a light accumulation of wet snowfall Thursday
evening into early Friday morning, particularly across higher
elevations. Confidence is low at this point on the magnitude of
accumulations, as temperatures will only be marginally cold. This
will be refined over the next 24 hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 6:52 PM ESTCoastal Flood StatementOKXGreater Bridgeport Planning Region, Southeastern Connecticut Planning Region9 hr
Dec 15, 6:52 PM ESTCoastal Flood AdvisoryOKXGreater Bridgeport Planning Region11 hr
Dec 15, 6:52 PM ESTCoastal Flood AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region25 hr
Dec 15, 3:48 AM ESTSmall Craft AdvisoryOKX14 hr
Dec 15, 6:52 PM ESTCoastal Flood StatementOKXKings, Queens, Richmond20 hr

Nearby

Wind Advisories in New York, 2022Wind Advisories in Connecticut, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.